Heavy Snow, Wheatland
- When
- December 7, 11:00 AM MST
- Where
- Wheatland forecast zone
- Reported by
- TRAINED SPOTTER
6 inches of snow 13E Judith Gap
1 heavy snow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Dec 7, 9:19 AM MST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
919 AM MST SUN DEC 07 2003
.SHORT TERM...VALID FOR TDY AND MON...
UPDATE TO ZONES AND AFP. SNOW HAS REMAINED MAINLY NORTH AND WEST OF THE
AREA WITH SYSTEM EVOLVING SIMILAR TO YESTERDAYS ETA RUN. DESPITE
CONTINUED INSTABILITY AND DECENT WAVE TRACKING NORTHEAST TOWARD AREA
DO NOT EXPECT WIDESPREAD ACCUMULATING SNOW TODAY AS ANY PRECIP WILL BE
MORE CONVECTIVE IN NATURE. ALSO...WARM AIR AT LOWER LEVELS COULD RESULT
IN A RAIN SNOW MIX OR JUST RAIN...WHICH OCCURRED IN LIVINGSTON EARLIER
THIS MORNING. THEREFORE WILL DROP ALL ADVISORIES AND WARNINGS...WITH
MOUNTAINS STILL POSSIBLY SEEING AS MUCH AS 5 INCHES. IN AREAS OF
NORTH CENTRAL WHICH ARE STILL SEEING DECENT SNOWS WILL MENTION UP TO
AN INCH OF ADDITIONAL ACCUMULATION. WILL WARM TEMPERATURES IN MANY
LOCATIONS AS MOST AREAS BELOW 7000 FEET STILL IN THE 30S. WILL ALSO MAKE
SOME ADJUSTMENTS TO CLOUDS AND WINDS TO REFLECT CURRENT TRENDS. UPDATES
OUT SHORTLY. JZ
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
MODELS REMAIN IN GOOD AGREEMENT THROUGH THE EXTENDED FORECAST. UPPER
RIDGE OF HIGH PRESSURE BUILDS ACROSS MONTANA ON TUESDAY AS TROUGH OF LOW
PRESSURE MOVES INTO THE PACIFIC NORTHWEST COAST. AREA OF HIGH PRESSURE
WILL KEEP AREA DRY ON TUESDAY. UPPER TROUGH BEGINS MOVING INLAND ON
WEDNESDAY WITH ENERGY ROTATING AROUND BASE OF TROUGH AND INTO MONTANA.
ARCTIC AIR WILL BEGIN PUSHING SOUTH OUT OF CANADA WEDNESDAY SETTING UP
A STRONG BAROCLINIC ZONE ACROSS SC/SE MT. A DEVELOPING SURFACE LOW
WILL MOVE ALONG THIS BOUNDARY AND WILL PROVIDE A GOOD UPSLOPE SNOW EVENT
ACROSS THE AREA WEDNESDAY AFTERNOON AND NIGHT. AMPLE MOISTURE WILL
ADVECTED INTO THE AREA ALONG WITH INCREASE LAPSE RATES. HAVE RAISED
POPS TO LIKELY FOR WED AFTERNOON AND NIGHT AS MODEL CONSISTENCY HAS BEEN
GOOD THE PAST SEVERAL RUNS. BAROCLINIC ZONE REMAINS OVER THE AREA
THURSDAY BUT LITTLE IN THE WAY OF UPPER LEVEL SUPPORT AS MAIN ENERGY
MOVES EAST. WILL KEEP CHANCE POPS GOING ON THURSDAY WITH BOUNDARY
REMAINING OVER THE AREA. UPPER RIDGE TO BUILD BACK IN ON FRIDAY AND
SATURDAY FOR A RETURN TO DRY WEATHER AND SLOWLY WARMING TEMPS. RICHMOND
&&
.PRELIMINARY POINT TEMPS/POPS...
TDY MON TUE WED THU FRI SAT
-------------------------------------------------------
BIL 036 021/033 019/026 016/025 015/022 008/024 015/032
4/O 23/J 00/E 03/J 74/S 30/E 00/B
LVM 038 022/031 018/025 011/024 012/019 004/021 010/028
9/O 33/J 00/E 04/S 64/S 30/B 00/B
HDN 037 020/034 016/028 013/026 013/023 006/025 012/032
8/O 33/J 00/E 03/J 74/S 30/E 00/B
MLS 035 019/029 013/021 010/021 009/018 004/019 011/027
9/S 32/J 20/E 04/J 64/S 30/E 00/B
4BQ 040 018/032 011/027 008/025 011/020 003/020 010/029
6/S 42/J 00/E 00/E 44/S 30/E 00/B
BHK 035 017/028 011/021 007/017 007/014 002/014 005/023
6/S 42/J 20/E 03/J 64/S 30/E 00/B
SHR 038 018/034 014/027 011/024 012/022 006/023 011/030
6/S 43/J 00/E 02/J 64/S 30/E 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 947 AM MST SUN DEC 7 2003 MTZ028>042-056>058-WYZ098-099-081200- CARTER-CUSTER-EASTERN CARBON-FALLON-GOLDEN VALLEY-MUSSELSHELL- NORTHEAST BIG HORN MOUNTAINS-NORTHERN BIG HORN-NORTHERN ROSEBUD-PARK- POWDER RIVER-SHERIDAN FOOTHILLS-SOUTHERN BIG HORN-SOUTHERN ROSEBUD- STILLWATER-SWEET GRASS-TREASURE-WESTERN CARBON-WHEATLAND-YELLOWSTONE- INCLUDING THE CITIES OF...BAKER...BIG TIMBER...BILLINGS...BROADUS... COLSTRIP...COLUMBUS...EKALAKA...FORSYTH...HARDIN...HARLOWTON... HYSHAM...LIVINGSTON...MILES CITY...RED LODGE...ROUNDUP AND SHERIDAN 947 AM MST SUN DEC 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LIGHT SNOW WILL CONTINUE OVER PORTIONS OF THE AREA TODAY. SNOW ACCUMULATIONS OF UP TO ONE INCH WILL BE POSSIBLE IN THE LOWER ELEVATIONS...WITH AROUND 5 INCHES EXPECTED IN THE MOUNTAINS. .DAY TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. JZ
1 heavy snow. Local standard time, as filed.
6 inches of snow 13E Judith Gap
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2003Every state in 2003This day in weather historyWarnings in Montana, December 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5328340.